MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Model Number SOFTEC I
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was received in the vial.The delivery system, outer pouch, instructions for use and label set were absent while the id card was enclosed in the outer box.The lens was inspected under a stereoscopic microscope set to x 10 magnification.The lens was badly damaged with one haptic completely ripped off and the other haptic partially hanging on.The cross-sectional inspection of both areas was jagged and it appeared that the lens was caught in these areas and tore.No other defects were noted.Additionally, there were no previous complaints received from this batch.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lenses had been conducted correctly.Batch reconciliation was 100.0%.Lenstec can confirm that this lens would not have passed our final clean and visual inspection criteria.Lenstec is unable to comment on the suitability of the imtec 30 cartridge used as this system is outside lenstec's validated parameters per the ifu.
 
Event or Problem Description
Lenstec was contacted by the facility stating "leading haptic broke in the eye; dr.Made larger incision to remove lens and inserted another lens in the same diopter size.The imtec 30 cartridge was used".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7260962
Report Number9613160-2018-00012
Device Sequence Number11018649
Product Code HQL
UDI-Device Identifier00844369029698
UDI-Public00844369029698
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/01/2021
Device Model NumberSOFTEC I
Device Lot Number161205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1